Alert archive / Ohio / Areal Flood Warnings in 2011

Areal Flood Warning 24, NWS Cleveland, OH

April 25, 201113 counties in Ohio

NWS Cleveland, OH issued this areal flood warning at Apr 25, 2011, 3:41 PM EDT for 13 counties in Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2011, 3:41 PM EDT (19:41 UTC)
Expired
Apr 25, 2011, 9:30 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

Counties Ashland County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Huron County, OH, Lorain County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Apr 25, 3:02 PM EDT, 39 minutes earlier.

Area forecast discussion, Apr 25, 3:02 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
302 PM EDT MON APR 25 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM LOCATED OVER MISSOURI WILL MOVE INTO THE
CENTRAL GREAT LAKES TONIGHT. THE ASSOCIATED WARM FRONT IS LOCATED
OVER NORTH CENTRAL OHIO AND WILL CONTINUE TO PUSH NORTH THIS
THIS EVENING. A SERIES OF LOW PRESSURE SYSTEMS WILL
MOVE ACROSS THE AREA TUESDAY NIGHT INTO WEDNESDAY NIGHT.
&&

.NEAR TERM /THROUGH TONIGHT/...
LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO
PUSH NORTH OVER THE AREA THIS EVENING AND OVERNIGHT.  SURGE OF
WARM AIR WILL KEEP LOW TEMPS NEAR 60 OVER MUCH OF THE AREA .
LOCATIONS IN NORTHWEST OHIO WILL DROP TO UPPER 40S TO NEAR 50
EARLY WITH WARMING LIKELY OVERNIGHT AS THE WARM FRONT LIFTS ACROSS
THE AREA. STRONG 300 MB JET OVER AREA SUPPORTS INCREASED CHANCES
FOR THUNDER THIS EVENING OVER EASTERN HALF OF CWA.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
MODELS IN STRONG AGREEMENT WITH CONTINUED SHOWERS AND
THUNDERSTORMS THROUGH WEDNESDAY NIGHT. FLOODING IS THE MAIN
CONCERN WITH FOCUS WEST HALF OF THE AREA. HPC AND RFC QPF INDICATE
AN EXPECTED 1.5 TO 2 INCHES OF RAIN OVER THE NEXT 24 HOURS WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.  FLOOD WATCH ISSUED OVER WESTERN
HALF OF CWA AND WILL MONITOR CLOSELY. AREA OF LOW PRESSURE KEEPS
WELL NORTH OF THE AREA...ALLOWING FOR HIGH TEMPERATURES TO CLIMB
WELL INTO 70S ON TUESDAY. LOW TEMPERATURES WILL DROP INTO THE
UPPER 50S TUESDAY NIGHT AHEAD OF FROPA. HIGHS WEDNESDAY BACK OFF
SLIGHTLY TO LOW 70S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
MUCH OF THE SAME WEATHER EXPECTED OVER THE NEXT SEVERAL DAYS AS
CONVEYOR BELT OF STORM SYSTEMS AFFECT THE REGION.

DEEP TROUGH WILL DEVELOP ACROSS THE CENTRAL PORTION OF THE
FORECAST AREA BY THURSDAY MORNING. THIS UPPER LEVEL FEATURE WILL
SLOW THE PROGRESS DOWN AND ALLOW RAINFALL TO LAST A BIT LONGER THAN
WHAT WE HAVE SEEN IN THE PAST. SURFACE LOW PRESSURE WILL MOVE
GRADUALLY NORTHEAST ON THURSDAY FORCING A COLD FRONT TO MOVE THROUGH
THE REGION DURING THE DAY THURSDAY.

HIGH PRESSURE WILL DEVELOP ACROSS THE GULF COAST STATES AND EXTEND A
RIDGE NORTH INTO THE GREAT LAKES. HOWEVER...SURFACE TROUGH WILL
EXTEND SOUTHWEST INTO THE AREA THURSDAY NIGHT INTO FRIDAY AND LAKE
EFFECT WILL DEVELOP AND BE ENHANCED BY SYNOPTIC MOISTURE OVER THE
REGION. THIS MEANS LAKE EFFECT RAIN SHOWERS WILL DEVELOP THURSDAY
NIGHT. RAIN THREAT WILL GRADUALLY END BY FRIDAY MORNING AS HIGH
PRESSURE BUILDS INTO THE REGION.

AS HAS BEEN THE CASE OVER THE LAST MONTH...NEXT ROUND OF WEATHER
APPROACHES SATURDAY AFTERNOON AND SATURDAY NIGHT WHEN A COLD FRONT
SWEEPS EAST ACROSS THE REGION.

BAD NEWS IS THE COLD AIR FOLLOWING THE FRONT WILL BE COLD ENOUGH TO
PRODUCE A POSSIBILITY OF RAIN AND WET SNOW BY MONDAY NIGHT.  WILL
SEE HOW IT ALL PLAYS OUT OVER THE NEXT SEVERAL DAYS.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
LARGE AREA OF RAIN WILL CONTINUE TO MOVE NORTHEAST ACROSS THE AREA
AS UPPER LEVEL VORTICITY MAXIMUM LIFTS NORTHEAST INTO THE REGION.
EXPECTING SOME LOCATIONS ACROSS THE EAST WILL START TO SEE A BREAK
IN THE RAIN ACTIVITY LATER THIS AFTERNOON INTO TONIGHT.
UNFORTUNATELY...RAIN WILL LIKELY CONTINUE TO DEVELOP SOUTHWEST
OF THE WESTERN PORTIONS AND MOVE INTO THE REGION. CEILINGS WILL
LIKELY BE IFR TO LIFR IN THE WEST AND GO TO VFR FOR A PERIOD THIS
EVENING AND TONIGHT IN THE EAST. WARM FRONT IS PROGGED TO LIFT
ACROSS THE AREA TOMORROW MORNING AROUND 12Z OR SO AND THIS WILL
BRING IN SOUTHERLY FLOW ALONG WITH A RETURN TO VFR CONDITIONS. THE
PROBLEM WILL BE THE POTENTIAL FOR CONVECTION TO DEVELOP BY LATE
MORNING SO WILL INCLUDE MENTION OF CB FOR NOW DUE TO DIFFICULTY IN
DETERMINING WHERE THUNDERSTORMS WILL DEVELOP THIS FAR OUT.

.OUTLOOK...PERIODS OF NON-VFR THROUGH SATURDAY.

&&

.MARINE...
NORTHEAST WINDS ON THE LAKE AT THIS TIME.  GRADIENT INCREASING A
LITTLE MORE AS THE QUASI STATIONARY BOUNDARY DRIFTS A LITTLE CLOSER
TO THE LAKE.  A PERSISTENT NE FLOW OVER THE LAKE ALMOST ALWAYS STIRS
UP THE WAVES.  THE FLOW WILL INCREASE ENOUGH OVERNIGHT TO ISSUE A
SMALL CRAFT ADVISORY.  WINDS ALREADY AROUND 15 KNOTS AND WILL MOST
LIKELY INCREASE TO 20 KNOTS OVERNIGHT.  WAVES WILL INCREASE THIS
AFTERNOON AND EVENING AND MOST LIKELY BE AROUND 5 FOOT OVERNIGHT.  I
WILL ISSUE A SMALL CRAFT TONIGHT AND TUESDAY.  WINDS WILL EVENTUALLY
COME AROUND TO THE SOUTHEAST AND SOUTH ON TUESDAY.  WIND SPEEDS WILL
REMAIN IN THE 10 TO 20 KNOT RANGE BUT AN OFFSHORE FLOW WILL ALLOW
THE WAVES TO DECREASE BELOW SCA CRITERIA.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR OHZ003-006>011-
     017>020-027>031-036>038-047.
PA...NONE.
MARINE...FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR LEZ142-144.

&&

SYNOPSIS...SCHULER
NEAR TERM...SCHULER
SHORT TERM...SCHULER
LONG TERM...LOMBARDY
AVIATION...LOMBARDY
MARINE...GARNET
Hazardous weather outlook, Apr 25, 2:52 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
252 PM EDT MON APR 25 2011

LEZ061-143-145>149-162>169-OHZ012>014-089-PAZ001-002-261900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
RENO BEACH TO THE ISLANDS OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LAKE-GEAUGA-
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
252 PM EDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED TODAY OR TONIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LEZ142-144-OHZ003-006>011-017>020-027>030-036-037-047-261900-
MAUMEE BAY TO RENO BEACH OH-THE ISLANDS TO VERMILION OH-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
252 PM EDT MON APR 25 2011

...FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ031-038-261900-
WAYNE-HOLMES-
252 PM EDT MON APR 25 2011

...FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT...
...SEVERE THUNDERSTORM WATCH 202 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ021>023-032-033-PAZ003-261900-
SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING-CRAWFORD PA-
252 PM EDT MON APR 25 2011

...SEVERE THUNDERSTORM WATCH 202 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING WINDS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GARNET

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 12:48 PM EDTFlood WatchCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more63 hr
Apr 25, 3:00 PM EDTSpecial Marine WarningCLE2 hr
Apr 25, 3:23 PM EDTSmall Craft AdvisoryCLE14 hr
Apr 25, 3:55 PM EDTTornado WarningCLEAshland, Crawford, Huron, Richland24 min
Apr 25, 4:52 PM EDTFlash Flood WarningCLEErie, Huron, Lorain3 hr
Apr 25, 4:55 PM EDTRiver Flood WarningCLELorain53 hr
Apr 25, 5:12 PM EDTRiver Flood WarningCLELucas, Wood4 days
Apr 25, 5:12 PM EDTRiver Flood WarningCLELucas, Wood5 days
Apr 25, 5:12 PM EDTRiver Flood WarningCLEHancock61 hr
Apr 25, 5:12 PM EDTRiver Flood WarningCLEMarion61 hr
Apr 25, 5:12 PM EDTRiver Flood WarningCLEMarion4 days
Apr 25, 5:12 PM EDTRiver Flood WarningCLEHolmes, Wayne53 hr
Apr 25, 5:28 PM EDTSpecial Marine WarningCLE62 min

Nearby

Areal Flood Warnings in Ohio, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.